MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH
Catalog Number 0010303
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Inflammation (1932); Hernia (2240)
Date of Event 01/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jun-2012) is considered to be a best estimate.This emdr represents the ventralex mesh (device 2).Additional supplemental emdrs were submitted to represent the ventralex mesh (device 1) and ventrio mesh (device 3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2013 - patient was diagnosed with ventral hernia x 2 thereby underwent open repair with implant of ventralex mesh (device 1 and 2).Per op notes, "an incision was made over the large defect.The hernia sac was dissected away and amputated.A single defect was identified above the umbilicus and it was reduced.An incision was made over this.The hernia sac was amputated at the fascial level.Defect in the lower portion was identified and an ventralex mesh (device 1) was placed into the abdomen and secured with sutures.The upper defect was repaired in a similar fashion with ventralex mesh (device 2) and the wound was closed with suture." on (b)(6) 2014 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with implant of ventrio mesh (device 3).Per op notes, "the previous lower midline incision was opened from the umbilicus.Hernia sac was identified and dissected down to the fascia and removed.Intra-abdominal contents dissected away from the fascial defect.The edges of the fascial defect were approximated with suture.This left a small defect.A ventrio mesh (device 3) was placed in the defect and tacked anteriorly to the abdominal wall.Fascia was then reapproximated with suture." on (b)(6) 2018 - patient was diagnosed with recurrent incarcerated incisional hernia thereby underwent open repair with excision of ventralex mesh (device 1 and 2) and ventrio mesh (device 3) and implant of synthetic mesh.Per op notes, "a transverse incision was made over the hernia defect infraumbilical.The hernia sac was identified and dissected.Superior most hernia was identified periumbilically.A cheese-like material overlying the hernia was noted and extended down to the prior mesh on the lower abdominal wall and this was dissected.An incarcerated hernia in the upper abdomen was identified and reduced.Adhesions between omentum and the anterior abdominal wall were noted and between the small bowel and prior mesh were noted.These were taken down.The small bowel was densely adherent to the undersurface of two pieces of mesh (device 1 and 3) that were intertwined.The lower mesh (device 3) was removed first and excised the two pieces (device 1 and 3) of mesh with the overlying cavity.A second piece (device 2) of mesh was removed as well.There were omental adhesions to this and lysed.A synthetic mesh was placed and secured with suture.".

Brand Name
MESH - VENTRALEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key25704358
Report Number1213643-2026-00849
Device Sequence Number18559361
Product Code FTL
UDI-Device Identifier00801741016486
UDI-Public(01)00801741016486(17)170628(10)HUWF0880
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K132441
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2017
Device Catalogue Number0010303
Device Lot NumberHUWF0880
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2026
Initial Report FDA Received Date07/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexFemale